A 20-year-old female asked:
Disclaimer

what happenes if seratonin syndrome goes untreated?

1 doctor answer
Dr. Richard Williams
18 years experience Pharmacy
A few things: Serotonin syndrome is a potentially fatal reaction secondary to drug interactions, excessive dosing or in some cases use of routine drugs doses. There are a number of classes of drugs including antidepressants, opioids, antihistamines, stimulants, herbals, etc that can cause this serious reaction. Treatment varies depending on the severity of symptoms. This should be discussed with your physician.
Answered on Jun 12, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 36-year-old female asked:
Dr. Lynne Weixel
36 years experience Clinical Psychology
Rarely, but yes: It's not specifically 'brain' damage but there are some forms of possible permanent critical damage. Read here: http://www.progressivehealth.com/serot ... Read More
A 40-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
32 years experience Psychiatry
Serotonin syndrome: Seek medical attention immediately.
4
4 thanks
A 33-year-old member asked:
Dr. Humberto Quintana
44 years experience Psychiatry
Serotonin Syndrome: It is varying in severity for sure. It is quite extensive in scope and outlines the effects quite well. Cognitive effects: mental confusion, hypomani ... Read More
A 43-year-old member asked:
Dr. Bennett Machanic
52 years experience Neurology
True seratonin : Syndrome is quite rare, and is said to occur most often due to drug-drug interactions. Really like a neuroleptic malignant syndrome, and can be a rea ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month